News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Nothing is real? Life is a dream? HELP!


 lily118 - Sun Mar 04, 2007 1:10 am

I've been on Wellbutrin (300mg/day), Effexor (300mg/day) and lithium (450mg/day) for 2 years for refractory depression. During this time, I frequently feel like nothing is quite real and that life is actually a dream. It bothers me that everyone else is so oblivious to this and they can't see past the surface of this "dream". I also feel emotionally numb all the time.

I think this is called derealization. How is it treated? Are there medications for it? Is it a side effect of anti-depressants or a symptom of depression? Thanks for your time.
 Dr. K. Eisele - Mon Mar 05, 2007 12:31 am

User avatar Lily:

What you've described does sound like derealization. It is common symptoms of certain anxiety disorders, but can certainly be a side effect of medication. Depression and anxiety do go hand in hand, so it is possible that this is a symptom of your depression.

I think the best thing for you to do at this time is contact your physician to schedule a follow-up appointment. Ask about other ways to treat your depression. Sometimes, antidepressants lose their effect after awhile. There is no way to predict how long any particular individual will be able to use a particular antidepressant with resolution of their symptoms.

Speak to your psychiatrist, and good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here